California, 2007

Wildfire in California, September 1 to 4, 2007

September 1 to 4, 2007 · NWS SGX · 1 event in 1 county or zone

The Butler Fire was started by a lightning strike near Highway 18 between Snow Valley and Big Bear Lake Dam. The fire burned 85 acres of timber and chaparral in steep terrain.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Butler Fire was started by a lightning strike near Highway 18 between Snow Valley and Big Bear Lake Dam. The fire burned 85 acres of timber and chaparral in steep terrain. There were no reports of injury or property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 1, 8:00 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 1, 8:00 AM PST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT SEP 1 2007

.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH
LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY
RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE
ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE
12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS
YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE
EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE
ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW
OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF
TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE
FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY
THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR
PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE
COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT
LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING
TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH
OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR
REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR
AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS
THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED
MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT
WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING
SHOWERS AND/OR TSTORMS.

&&

.AVIATION...
011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON
THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND
DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS.

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE
MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES
SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES.
THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON.

THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT
DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND
30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT
KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP.

THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS
NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR
INLAND AREAS...SEE LAXNPWSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 9:25 AM PST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1025 AM PDT SAT SEP 1 2007

CAZ042-020100-
ORANGE COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE
LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-020100-
SAN DIEGO COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-020100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS
EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-020100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX
FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-020100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS
THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH
FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

ECC/MARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino County Mountains

When
September 1, 11:28 AM PST to September 4, 5:00 PM PST
Where
San Bernardino County Mountains forecast zone
Reported by
Fire Department/Rescue
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60647.